Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing meds due to pregnancy
Oct 5, 2012

Hi Doc

I have recently changed meds since I feel pregnant. I used to be on Antripla but am now taking Alluvia and Lactivi excuse the spelling( not Neverapine). The new pills are really making me sick ;stomach cramps,nausea. Should I continue with them and it will get better? Its really making it difficult for me to work and I'm really concerned about my baby. I changed meds this week at 11 weeks pregnant. Would it not be better to continue Antripla since I 've taking it for most of my first trimester.

Thanks

Response from Dr. Henry

Aluvia (Kaletra) often can cause lots of stomach problems in HIV+ pregnant women as does AZT/lamivudine (not sure if that is Lactivi in generic form). If the Antripla is some form of Atripla (efavirenz, tenofovir and FTC) then there is concern about fetal abnormalities from the efavirenz. Nevirapine is often used as a substitute for efavirenz in pregnancy. Where you are living alternative treatment options may be available. I suggest discussing with your HIV provider your problerms tolerating current regimen and can you change to something different! KH



Previous
Herbex
Next
c spine MRI numbness/tingling

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement